Alert archive / Georgia / Special Weather Statements in 2018
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Aug 2, 2018, 5:42 PM EDT for Morgan County, Georgia. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2018, 5:42 PM EDT (21:42 UTC)
- Expired
- Aug 2, 2018, 6:30 PM EDT
- In force
- 48 min
- Issued by
- NWS Atlanta, GA
- Wind
- 40
County Morgan County, GA
The radar
The Atlanta radar (KFFC), 86 km from the middle of the area, began a volume at 21:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.7 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 243 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 487 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
790
WWUS82 KFFC 022142
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
542 PM EDT THU AUG 2 2018
GAZ047>049-022230-
Morgan GA-Walton GA-Newton GA-
542 PM EDT THU AUG 2 2018
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN MORGAN...SOUTHEASTERN
WALTON AND NORTHEASTERN NEWTON COUNTIES UNTIL 630 PM EDT...
At 542 PM EDT...a strong thunderstorm was over Mansfield, or 8 miles
southeast of Covington...moving northeast at 20 mph.
HAZARD...40 mph wind and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Social Circle, Rutledge, Newborn, Mansfield, Herndonville, Ebenezer,
Starrsville, Hard Labor Creek State Park and Brick Store.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3369 8349 3352 8368 3353 8368 3351 8369
3350 8370 3350 8371 3349 8371 3352 8380
3375 8378
TIME...MOT...LOC 2142Z 202DEG 16KT 3354 8373
WIND...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 2, 2:56 PM EDT, 2 hours 46 minutes earlier.
Area forecast discussion, Aug 2, 2:56 PM EDT, 2 hours 46 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 256 PM EDT Thu Aug 2 2018 .SHORT TERM /Tonight through Friday Night/... Models are still in good agreement that the deep upper level longwave trough will remain nearly stationary to the west of the area over the Mississippi River Valley through tonight. On Friday, the trough will finally begin to weaken and lift northeastward away from the area, and the associated surface boundary will wash out. North and central Georgia will remain under the influence of southwesterly upper level flow ahead of the trough, which will keep deep tropical moisture in place over the area into Friday morning. PWAT values range from between 1.8 and 2.2 inches across north and central Georgia today, and will decrease to between 1.4 and 1.8 inches on Friday as the upper trough begins to weaken and southwest flow diminishes. Several shortwaves embedded within the moist flow will continue to move northeastward through our area which will keep rain chances high through the end of the week. Model guidance is showing some modest instability as these impulses move across the forecast area, with the highest values in eastern Georgia. Thunderstorms embedded within the showers will be most likely in areas where brief breaks occur in the cloud coverage this afternoon. With some remaining uncertainty, have maintained chance of thunder through this evening followed by a slight chance of thunder on Friday. Some flash flooding impacts have already been observed in association with this system, and the concern could increase as both the soils remain saturated. With the flow remaining parallel to storm motion, training of heavy precipitation could occur which will enhance the risk for flash flooding through early Friday morning. As a result, the Flash Flood Watch will continue as it is. Because of the widespread rain and increased cloud coverage, daytime high temperatures will remain below average for this time of year, especially on Thursday. Highs on Thursday will struggle to get out of the 70s while highs on Friday will be in the low to mid 80s throughout the region. Nighttime low temperatures will stay around normal with lows in the upper 60s and low 70s. King && .LONG TERM /Saturday through Thursday/... Did not make any fundamental changes to the previous Extended Forecast trends. Medium-range models still in pretty good agreement through the first half of next week and consistent with recent runs showing high pressure, both surface and aloft, building back into the region from the western Atlantic. This nudges the upper trough that has been plaguing the region back to the northwest and returns the forecast area to a more summertime regime of scattered diurnal convection and near normal temperatures. Ridging reaches a maximum over the area early in the week and then flattens as upper-level trough begins digging back into the eastern U.S. Still some divergence between the models concerning the evolution of this trend so I am not inclined to push POPs past Chance category yet that far out in the period. 20 && AVIATION... 18Z Update... Numerous showers and scattered thunderstorms will continue as the moist pattern remains in place through the period. Showers are currently ongoing across TAF sites and thunderstorms are most likely to occur this afternoon and early evening. Ceilings at mainly 015-025 are expected this afternoon/evening before dropping back down to IFR ceilings overnight tonight. Vsbys will similarly drop overnight tonight to the 2-4 SM range. Winds will be out of the SE at 6 kts or less this afternoon and evening until shifting to SW overnight. Gusts between 15-25 kts are also possible in and around any thunderstorms that occur. //ATL Confidence...18Z Update... Medium confidence on ceilings. Medium to high confidence on all other elements. King && .PRELIMINARY POINT TEMPS/POPS... Athens 69 82 70 87 / 90 50 40 40 Atlanta 69 82 71 87 / 70 40 30 40 Blairsville 65 79 65 82 / 80 60 40 40 Cartersville 68 83 69 87 / 50 40 30 40 Columbus 71 84 72 89 / 60 40 30 40 Gainesville 69 81 69 86 / 90 50 40 40 Macon 70 84 71 89 / 70 50 30 40 Rome 68 85 69 87 / 40 40 30 40 Peachtree City 69 84 70 88 / 60 40 30 40 Vidalia 72 86 73 90 / 80 60 40 40 && .FFC WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through Friday morning for the following zones: Banks...Barrow...Bartow...Butts...Carroll...Catoosa... Chattahoochee...Chattooga...Cherokee...Clarke...Clayton...Cobb... Coweta...Dade...Dawson...DeKalb...Douglas...Fannin...Fayette... Floyd...Forsyth...Gilmer...Gordon...Greene...Gwinnett...Hall... Haralson...Harris...Heard...Henry...Jackson...Jasper...Lamar... Lumpkin...Madison...Meriwether...Monroe...Morgan...Murray... Muscogee...Newton...North Fulton...Oconee...Oglethorpe... Paulding...Pickens...Pike...Polk...Putnam...Rockdale...South Fulton...Spalding...Talbot...Taliaferro...Towns...Troup... Union...Upson...Walker...Walton...White...Whitfield...Wilkes. && SHORT TERM...King LONG TERM....20 AVIATION...King
Hazardous weather outlook, Aug 2, 11:50 AM EDT, 5 hours 52 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1150 AM EDT Thu Aug 2 2018 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-031000- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1150 AM EDT Thu Aug 2 2018 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... A Flash Flood Watch remains in effect through Friday morning. Flooding will be the primary weather hazard through tonight, but a few strong storms, or an isolated severe thunderstorm, cannot be ruled out. The potential for localized flooding is high, especially in urban centers, low lying areas and poor drainage areas where moderate to heavy rain persists for extended periods of time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... Scattered showers and thunderstorms are expected each day. Widespread severe weather is not anticipated. However, the potential for localized flooding will still exist. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta.
In the hours before
Special weather statement, Aug 2, 4:29 PM EDT, 1 hour 13 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
429 PM EDT THU AUG 2 2018
GAZ039-051-061-062-075-022115-
Taliaferro GA-Wilkes GA-Hancock GA-Glascock GA-Warren GA-
429 PM EDT THU AUG 2 2018
...SIGNIFICANT WEATHER ADVISORY FOR TALIAFERRO...SOUTHERN WILKES...
NORTHEASTERN HANCOCK...NORTHERN GLASCOCK AND WARREN COUNTIES UNTIL
515 PM EDT...
At 429 PM EDT...a strong thunderstorm was over Norwood, or near
Warrenton...moving northeast at 35 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Washington, Warrenton, Crawfordville, Norwood, Sharon, Camak,
Springfield, Ficklin, Cadley, Lundberg, Beall Springs, Mayfield,
Holliday Park, Aonia, Powelton, Barnett, Rocky Creek Fire Dept.,
Reese, Lyneville and Raytown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3366 8251 3365 8252 3364 8256 3365 8258
3364 8258 3363 8262 3362 8262 3361 8265
3359 8265 3344 8259 3339 8255 3333 8255
3333 8253 3326 8263 3336 8296 3375 8292
3368 8251 3365 8250
TIME...MOT...LOC 2029Z 209DEG 31KT 3342 8272
WIND...40MPHSpecial weather statement, Aug 2, 4:30 PM EDT, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
430 PM EDT THU AUG 2 2018
GAZ086-022100-
Emanuel GA-
430 PM EDT THU AUG 2 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN EMANUEL COUNTY UNTIL
500 PM EDT...
At 430 PM EDT...a strong thunderstorm was over Garfield, or 13 miles
southwest of Millen...moving north at 35 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Twin City, Garfield, Canoochee and Three Points.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3259 8202 3258 8227 3282 8226 3281 8225
3281 8223 3280 8221 3281 8219 3281 8217
3282 8215 3280 8214 3266 8208 3262 8201
TIME...MOT...LOC 2030Z 184DEG 31KT 3268 8212
WIND...40MPHSpecial weather statement, Aug 2, 5:22 PM EDT, 20 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
522 PM EDT THU AUG 2 2018
GAZ038-039-022200-
Wilkes GA-Oglethorpe GA-
522 PM EDT THU AUG 2 2018
...SIGNIFICANT WEATHER ADVISORY FOR WILKES AND NORTHEASTERN
OGLETHORPE COUNTIES UNTIL 600 PM EDT...
At 522 PM EDT...a line of strong thunderstorms was along a line
extending from near Vesta to near Holliday Park...and moving
northeast at 30 mph.
HAZARD...Heavy rain.
IMPACT...Heavy rain may cause temporary street flooding especially
in poor drainage areas.
Some locations in the path of these storms include
Washington, Tignall, Jacksons Crossroads, Mallorysville, Delhi,
Norman, Metasville, Floral Hill, Holliday Park, Aonia, Newtown,
Danburg, Rocky Creek Fire Dept. and Celeste.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.
LAT...LON 3364 8248 3366 8251 3364 8256 3365 8258
3363 8258 3364 8259 3362 8263 3372 8285
3399 8291 3400 8290 3398 8286 3399 8284
3397 8278 3399 8272 3398 8265 3386 8261
3387 8257 3383 8260
TIME...MOT...LOC 2122Z 223DEG 25KT 3397 8286 3365 8254Local storm report, Aug 2, 5:31 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
531 PM EDT THU AUG 02 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 AM FLASH FLOOD CAVE SPRING 34.11N 85.34W
08/02/2018 FLOYD GA EMERGENCY MNGR
MULTIPLE ISSUES WITH FLASH FLOODING WERE REPORTED IN
CAVE SPRING. MULTIPLE ROADS ARE CLOSED IN DOWNTOWN CAVE
SPRING. DETOURS HAVE BEEN PUT IN PLACE FOR US 411 AND GA
100. A NURSING HOME WAS ALSO EVACUATED AS WELL AS AREA
CAMP GROUND GOING TO CAVE SPRING COMMUNITY CENTER. ALSO,
CEDAR CREEK HAD OVERFLOWED ITS BANKS.
&&
EVENT NUMBER FFC1800759
LREAVESSpecial weather statement, Aug 2, 5:35 PM EDT, 7 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
535 PM EDT THU AUG 2 2018
GAZ044-053-054-056-067-022215-
Fayette GA-Coweta GA-Spalding GA-Meriwether GA-South Fulton GA-
535 PM EDT THU AUG 2 2018
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN FAYETTE...EASTERN
COWETA...SOUTHWESTERN SPALDING...NORTHEASTERN MERIWETHER AND
SOUTHWESTERN SOUTH FULTON COUNTIES UNTIL 615 PM EDT...
At 534 PM EDT...a storm with very heavy rain was over Turin, or 11
miles southeast of Newnan...moving north at 10 mph.
HAZARD...Heavy rain and possible minor flooding.
IMPACT...Heavy rain may cause temporary street flooding especially
in poor drainage areas.
Some locations in the path of this storm include
Newnan, Fayetteville, Peachtree City, Union City, Fairburn, Tyrone,
Palmetto, Senoia, Sharpsburg, Turin, Haralson, Chattahoochee Hill
Country, Rocky Mount, Starrs Mill, Alvaton, Digbey, Cannongate, Sandy
Creek, Thomas Crossroads and Wooster.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3360 8479 3358 8447 3319 8448 3319 8450
3316 8451 3313 8469 3359 8480
TIME...MOT...LOC 2134Z 162DEG 10KT 3331 8462
WIND...40MPHSpecial weather statement, Aug 2, 5:42 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
542 PM EDT THU AUG 2 2018
GAZ047>049-022230-
Morgan GA-Walton GA-Newton GA-
542 PM EDT THU AUG 2 2018
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN MORGAN...SOUTHEASTERN
WALTON AND NORTHEASTERN NEWTON COUNTIES UNTIL 630 PM EDT...
At 542 PM EDT...a strong thunderstorm was over Mansfield, or 8 miles
southeast of Covington...moving northeast at 20 mph.
HAZARD...40 mph wind and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Social Circle, Rutledge, Newborn, Mansfield, Herndonville, Ebenezer,
Starrsville, Hard Labor Creek State Park and Brick Store.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3369 8349 3352 8368 3353 8368 3351 8369
3350 8370 3350 8371 3349 8371 3352 8380
3375 8378
TIME...MOT...LOC 2142Z 202DEG 16KT 3354 8373
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 8:09 PM EDT | Special Weather Statement | FFC | Banks, Jackson | 51 min |
| Aug 1, 8:20 PM EDT | Severe Thunderstorm Warning | FFC | Clarke, Jackson, Oconee | 40 min |
| Aug 1, 8:29 PM EDT | Tornado Warning | FFC | Clarke, Jackson, Madison, Oconee | 46 min |
| Aug 1, 8:36 PM EDT | Special Weather Statement | FFC | Wilkes | 24 min |
| Aug 1, 8:45 PM EDT | Severe Thunderstorm Warning | FFC | Wilkes | 30 min |
| Aug 1, 9:16 PM EDT | Tornado Warning | FFC | Clarke, Madison, Oglethorpe | 16 min |
| Aug 1, 9:31 PM EDT | Severe Thunderstorm Warning | FFC | Madison | 29 min |
| Aug 1, 9:36 PM EDT | River Flood Warning | FFC | Forsyth, Fulton | 60 hr |
| Aug 1, 9:55 PM EDT | Special Weather Statement | FFC | Madison | 35 min |
| Aug 2, 11:13 AM EDT | Flash Flood Warning | FFC | Floyd | 6 hr |
| Aug 2, 12:46 PM EDT | Special Weather Statement | FFC | Telfair | 44 min |
| Aug 2, 1:28 PM EDT | Special Weather Statement | FFC | Montgomery, Treutlen, Wheeler | 47 min |
| Aug 2, 1:30 PM EDT | Special Weather Statement | FFC | Toombs | 45 min |
| Aug 2, 2:03 PM EDT | Special Weather Statement | FFC | Dodge | 27 min |
| Aug 2, 2:25 PM EDT | Special Weather Statement | FFC | Bleckley, Dodge, Laurens | 50 min |
| Aug 2, 2:37 PM EDT | Special Weather Statement | FFC | Montgomery, Telfair, Wheeler | 38 min |
| Aug 2, 3:13 PM EDT | Special Weather Statement | FFC | Washington | 47 min |
| Aug 2, 3:45 PM EDT | Special Weather Statement | FFC | Glascock, Jefferson | 45 min |
| Aug 2, 3:56 PM EDT | Tornado Warning | FFC | Jasper, Jones, Putnam | 34 min |
| Aug 2, 4:08 PM EDT | Tornado Warning | FFC | Butts, Jasper, Monroe | 37 min |
| Aug 2, 4:25 PM EDT | Tornado Warning | FFC | Jasper, Putnam | 35 min |
| Aug 2, 4:29 PM EDT | Special Weather Statement | FFC | Taliaferro, Warren | 46 min |
| Aug 2, 4:30 PM EDT | Special Weather Statement | FFC | Jenkins | 30 min |
| Aug 2, 4:37 PM EDT | Flash Flood Warning | FFC | Floyd | 6 hr |
| Aug 2, 4:41 PM EDT | Tornado Warning | FFC | Butts, Jasper, Newton | 34 min |
| Aug 2, 4:56 PM EDT | Severe Thunderstorm Warning | FFC | Jasper, Morgan, Putnam | 34 min |
| Aug 2, 5:12 PM EDT | Severe Thunderstorm Warning | FFC | Jasper, Morgan, Newton | 33 min |
| Aug 2, 5:22 PM EDT | Special Weather Statement | FFC | Wilkes | 38 min |
| Aug 2, 5:35 PM EDT | Special Weather Statement | FFC | Fayette | 40 min |
| Aug 2, 6:05 PM EDT | Flash Flood Warning | FFC | Coweta, Fayette, Fulton, Meriwether, Pike, Spalding | 6 hr |
| Aug 2, 7:06 PM EDT | Special Weather Statement | FFC | Clayton | 54 min |
| Aug 2, 7:47 PM EDT | Flash Flood Warning | FFC | Clayton, DeKalb, Fayette, Fulton, Henry | 6 hr |
Nearby
Special Weather Statements in Georgia, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.